MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Codes Entrapment of Device (1212); Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation and a physical examination was performed.The reported inability to remove the device was unable to be confirmed due to the condition of the returned device.The reported detached catheter component was confirmed.Only the proximal portion of the device was returned so the exact cause of the reported complaint could not be definitively determined.Per the reported information, it was noted that the device was used for treatment within a stent.Per the ifu, the device is indicated for use in "de novo coronary arteries prior to stenting." the presence of the stent could have contributed to the to the inability to remove the device.A review of the lot history records (lhrs) and test documentation did not show any issues with the manufacturing of the devices.The devices passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A c2 coronary ivl catheter was used to treat the left anterior descending artery (lad).Access to the target lesion was obtained via the radial artery.The ivl balloon delivered 30 pulses inside a pre-existing stent.Upon removal of the ivl catheter, it became stuck in the vessel.The ivl catheter became detached and the physician encountered difficulties in removing the detached component.The physician inserted an impella ventricular assist device.However, the patient's cardiac output decreased.During this time, the patient started exhibiting symptoms that required being transferred to the operating room (or).The patient underwent thoracotomy to retrieve the detached portion of the ivl catheter and a coronary artery bypass graft (cabg) was also performed.It was also reported that the lad was dissected due to the manipulation of the catheter to remove it.The patient is reported to be recovering well.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santaclara, CA 95054
8777754846
MDR Report Key18608725
Report Number3015053858-2024-00003
Device Sequence Number2662325
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)250331(10)RRB230330G
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberRRB230330G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Initial Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA VENTRICULAR ASSIST DEVICE - UNKNOWN MFR
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown